Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 1, 2000, 2:25 PM MDT for Emery County, Utah. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 2000, 2:25 PM MDT (20:25 UTC)
- Expired
- Jul 1, 2000, 3:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 217 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2335 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458
WUUS55 KSLC 012031
SVRSLC
UTC015-012030-
URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
225 PM MDT SAT JUL 1 2000
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXTENDED THE
SEVERE THUNDERSTORM WARNING UNTIL 300 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTY
IN UTAH
EMERY
AT 225 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF MOORE. THIS STORM IS MOVING
EAST AT ABOUT 10 MPH. HEAVY RAIN...LARGE HAIL AND STRONG WINDS ARE
ASSOCIATED WITH THIS THUNDERSTORM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.
LAT...LON 3944 11039 3867 11041 3865 11128 3928 11119What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:00 AM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 1, 10:00 AM MDT, 4 hours 25 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 1000 AM MDT SAT JUL 1 2000 SYNOPSIS...THE AIRMASS OVER UTAH WILL SLOWLY DRY AND BECOME MORE STABLE THROUGH THE WEEKEND. DISCUSSION...APPARENT VORT MAX CURRENTLY ALONG THE UT/ID BORDER MOVING NE AWAY FROM THE FORECAST AREA. AIRMASS APPEARS TO HAVE STABILIZED A BIT IN THE WAKE OF THIS FEATURE...WHICH WILL IMPACT SECONDARY SHORTWAVE SCHEDULED TO MOVE TROUGH NRN UT EARLY THIS AFTERNOON. HEATING WILL DESTABILIZE THE AIRMASS DURING THE AFTERNOON. THIS COMBINED WITH THE WEAK DYNAMICS ASSOCIATED WITH THE APPROACHING SHORTWAVE SHOULD GENERATE ADDITIONAL CONVECTION AT LEAST THROUGH MIDAFTERNOON. DOWN SOUTH RESIDUAL MOISTURE AND DIFFERENTIAL HEATING WILL SPAWN SOME DIURNAL CONVECTIVE ACTIVITY. WILL HAVE TO KEEP AN EYE ON THE UPPER LEVEL CIRCULATION CURRENTLY MOVING NORTH ALONG THE SRN TIP OF BAJA. AS THIS FEATURE REACHES THE DESERT SW...WILL HAVE TO WATCH TO SEE IF TROUGH ALONG THE PAC NW COAST DRAWS MOISTURE NORTHWARD INTO THE GREAT BASIN. FOR NOW WILL STICK WITH THE IDEA THAT MOISTURE WILL TURN MORE NE THROUGH SRN UT... WITH A MORE LIMITED PUSH INTO THE NRN HALF OF THE STATE. CURRENT FORECAST TRENDS LOOK FINE. WILL UPDATE TO CLEAN UP SOME OF THE NARRATIVE. SLC 331 CDC 221 CONGER .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:30 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 30 min |
| Jul 1, 5:54 PM MDT | Flash Flood Warning | SLC | Emery | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.